Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 11, 2001, 7:02 PM CDT for Eau Claire County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2001, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 11, 2001, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 120003 SVRMSP WIC035-120100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 702 PM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 800 PM CDT * AT 702 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 15 MILES WEST OF EAU CLAIRE...OR ABOUT 10 MILES SOUTHEAST OF MENOMONIE...MOVING EAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FALL CREEK. FAIRCHILD. EAU CLAIRE. AUGUSTA. ALTOONA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCEq WARNING. LAT...LON 4482 9162 4462 9162 4460 9095 4482 9096
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:40 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 3:40 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 PM CDT MON JUN 11 2001 CURRENTLY UNDER SEVERE WEATHER OPERATIONS WITH SURFACE LOW OVER SOUTHWEST MINNESOTA AND PRESSURE FALLS ACROSS THE TWIN CITIES. SEVERE CONVECTION APPEARS TO BE RIDING THE THERMAL RIDGE INTO CENTRAL MINNESOTA AT THIS TIME. EXPECT CONVECTION DURING THE FORECAST PERIOD TO FOLLOW THE LOWER LEVEL THETA E RIDGE. THIS IS EXPECTED TO MOVE PAST THE TWIN CITIES INTO SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN BY MIDNIGHT...REDEVELOP INTO SOUTHWEST MINNESOTA MONDAY...THEN SURGE BACK ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA TUESDAY NIGHT. OUR COUNTY WARNING AREA EXPECTED TO BE IN AN ACTIVE WEATHER PATTERN THROUGH THE FORECAST PERIOD. SEVERAL DYNAMIC SYSTEMS ARE FORECAST TO MOVE ACROSS WITH THE SOUTHWEST FLOW ALOFT. A CLOSED UPPER LOW IS THEN FORECAST TO EVENTUALLY MOVE INTO THE NORTH CENTRAL PLAINS STATES WEDNESDAY. .MSP...NONE. WH
In the hours before
Local storm report, Jun 11, 1:20 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
120 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOfCATION....
1250 PM BUCKMAN MN .75 INCH HAIL
06/11/01 MORRISON REPORTED BY CITY OFFICIALLocal storm report, Jun 11, 1:40 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT MON JUN 11 2001
SUMMARY OF REPORTS TODAY
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM BRANDON MN .88 INCH HAIL
06/11/01 DOUGLAS REPORTED BY PUBLIC.
1050 AM 3 S SAUK CENTRE MN 1 INCH HAIL
06/11/01 STEARNS REPORTED BY STORM
SPOTTER.
1057 AM BROWERVILLE MN 1.25 INCH HAIL
06/11/01 TODD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1114 AM LITTLE FALLS MN 1 INCH HAIL
06/11/01 MORRISON REPORTED BY STORM
SPOTTER.
1120 AM 1 N ROSE CITY MN 1.75 INCH HAIL
06/11/01 DOUGLAS REPORTED BY PUBLIC.
1127 AM 4 NW CLOTHO MN 1.75 INCH HAIL
06/11/01 TODD REPORTED BY STORM
SPOTTER.
1132 AM EAGLE BEND MN 1 INCH HAIL
06/11/01 TODD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1250 PM BUCKMAN MN .75 INCH HAIL
06/11/01 MORRISON REPORTED BY CITY OFFICIALSpecial weather statement, Jun 11, 4:16 PM CDT, 2 hours 46 minutes before
MNZ044-050-112130- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 PM CDT MON JUN 11 2001 THE SEVERE THUNDERSTORM WARNING FOR BENTON HAS BEEN DISCONTINUED... HOWEVER THE WARNING WILL REMAIN IN EFFECT FOR MILLE LACS COUNTY IN CENTRAL MINNESOTA UNTIL 430 PM. AT 410 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE STORM OVER MILLE LACS COUNTY...NEAR MILACA...MOVING EAST AT 40 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE OVER BENTON COUNTY THROUGH 430 PM. THESE STORMS ARE EXPECTED TO REMAIN UNDER SEVERE WEATHER CRITERIA.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:09 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.